MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE EXTENDED TAB POLYAXIAL DRIVER, 10MM; DRIVER, PROSTHESIS

DEPUY-SYNTHES SPINE EXTENDED TAB POLYAXIAL DRIVER, 10MM; DRIVER, PROSTHESIS
Model Number 286760010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Awaiting sample: a follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Tip of screwdriver broke off, procedural step is unknown, details has not been provided.
 
Additional Manufacturer Narrative
Visual examination of the returned found the distal tip was broken.Fracture analysis of the device suggests a quasi-static overload failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause for the driver tip becoming broken cannot be positively determined.However, the fracture analysis report suggest that the driver underwent a quasi-static overload failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTENDED TAB POLYAXIAL DRIVER, 10MM
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6842791
Report Number1526439-2017-10729
Device Sequence Number19032669
Product Code HWR
UDI-Device Identifier10705034214887
UDI-Public(01)10705034214887
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Service Personnel
Type of Report Initial,Followup
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number286760010
Device Catalogue Number286760010
Device Lot NumberMI19233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2017
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date09/21/2017
Patient Sequence Number1